Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Apr 28, 2021, 5:07 PM EDT for Perry County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 5:07 PM EDT (21:07 UTC)
- Expired
- Apr 28, 2021, 5:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 152 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS81 KRLX 282107
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
507 PM EDT Wed Apr 28 2021
OHZ066-067-282130-
Morgan-Perry-
507 PM EDT Wed Apr 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...
At 505 PM EDT, a strong thunderstorm was located over Perry State
Forest, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Prepare for a quick drop in visibility, and hydroplaning.
Locations impacted include...
Perry State Forest and Crooksville.
LAT...LON 3982 8217 3981 8207 3977 8208 3976 8191
3973 8192 3974 8227 3984 8226 3986 8217
TIME...MOT...LOC 2105Z 272DEG 21KT 3980 8218
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:55 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 28, 2:55 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 255 PM EDT Wed Apr 28 2021 .SYNOPSIS... Cold front late Thursday, followed by high pressure into the weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 250 PM Wednesday... Unstable conditions are present over the area this afternoon as a result of daytime heating and high moisture. Scattered showers have already developed in the southwest portion of the CWA this afternoon, and scattered showers and storms will likely become more widespread this evening. Chances for rain and some storms will continue into through the night as a shortwave trough passes across the northern portion of the CWA. With precipitable water values projected to be in the in the 1.25-1.75" range tonight, heavy rain is possible with any storms. On Thursday, a cold front will slowly progress eastward towards the area and eventually move through late in the day. Showers and storms are expected to develop ahead of and along the front. At present, there is a marginal risk for isolated severe storms to develop with wind being the primary threat. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 1250 PM Wednesday... Showers and storms will be ongoing across the area Thursday evening as the cold front crosses. Front should be progressive by this time as the surface low will have tracked into southeast PA with the upper trof amplification pivoting into the western OH Valley. Some of the convection could be on the strong side early in the evening with the potential for damaging winds along a somewhat linear axis or QLCS structure. Locally heavy rain will also be noted which may result in some urban ponding and high water in the typical low lying trouble spots. The better chance for creek flooding would be across southeast OH where event totals of 1-2" may occur. However, this area has generally been dry over the past few weeks such that it would take a period of training as the surface wave slides by in the near term to cause issues. A decent post frontal cool airmass will overspread the area Friday and linger into Saturday. Friday may start with abundant sunshine but I expect stratocu to fill the sky with daytime heating amid strong CAA followed by some clearing for Friday night into Saturday. Daytime temperatures will average 8-12 degrees below normal with overnight lows dropping into frost territory Friday night/Saturday morning for the hollows and sheltered valleys. Saturday night will be a bit warmer as WAA aloft, though a strong ridge/valley split will be noted. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 100 PM Wednesday... Pattern quickly changes to one characterized by a moist southwest flow into mid week with rounds of showers/storms to affect the area. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 200 PM Wednesday... Scattered showers have developed to the southwest (near HTS) this afternoon. Initially, shower and storm coverage is expected to be minimal, so have maintained VCSH/VCTS early in the period. Showers and thunderstorms will then become more widespread as the day progresses and heavy rain is possible overnight. Rain will likely continue for the remainder of the period as a cold front approaches from the west. VFR conditions should continue this afternoon into tonight, though a brief reduction in CIG/VIS is possible if a shower or storm directly impacts a terminal. Ceilings will then gradually lower into MVFR late tonight into Thursday and reduced visibilities are likely during heavier rain. For the northern sites (PKB, CKB, EKN), MVFR conditions are expected to continue into Thursday, while some improvement may occur further south. Southwest winds around 5-15KTs are expected during this period. Gusts around 20 KTs will continue this afternoon and evening, relax overnight, and then again strengthen again during the day Thursday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Moderate. ALTERNATE SCENARIOS: Scattered showers/storms may briefly reduce CIGs/VIS if directly impacting a terminal. At EKN/CKB/PKB, conditions may further lower to IFR overnight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H M H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... IFR possible in showers/storms Thursday through Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...30/JLB NEAR TERM...JLB SHORT TERM...30 LONG TERM...30 AVIATION...JLB
Hazardous weather outlook, Apr 28, 2:49 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 249 PM EDT Wed Apr 28 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-523-291900- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Pocahontas- 249 PM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe weather for this afternoon and evening, with the main threats being isolated occurrence of damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe weather for Thursday through Thursday night, with the main threat being isolated occurrences of damaging winds. In addition, isolated high water impacts may occur Thursday with any slow moving thunderstorms. Patchy frost is possible late Friday night and early Saturday morning. A frost advisory may eventually be needed for the northern portions of the area and southeast Ohio. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-524-525-291900- Dickenson-Buchanan-McDowell-Wyoming-Southeast Pocahontas- Northwest Randolph- 249 PM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Patchy frost is possible late Friday night and early Saturday morning. A frost advisory may eventually be needed for the northern portions of the area with a freeze warning potential for the northern mountain valleys. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515-517-519-521-526-291900- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster-Southeast Randolph- 249 PM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe weather for this afternoon and evening, with the main threats being isolated occurrence of damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe weather for Thursday through Thursday night, with the main threat being isolated occurrences of damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522-291900- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster- 249 PM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 28, 5:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
507 PM EDT Wed Apr 28 2021
OHZ066-067-282130-
Morgan-Perry-
507 PM EDT Wed Apr 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...
At 505 PM EDT, a strong thunderstorm was located over Perry State
Forest, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Prepare for a quick drop in visibility, and hydroplaning.
Locations impacted include...
Perry State Forest and Crooksville.
LAT...LON 3982 8217 3981 8207 3977 8208 3976 8191
3973 8192 3974 8227 3984 8226 3986 8217
TIME...MOT...LOC 2105Z 272DEG 21KT 3980 8218
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:51 PM EDT | Special Weather Statement | RLX | Cabell | 24 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.